Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A suspension theorem for continuous trace $ C\sp *$-algebras


Author: Marius Dădărlat
Journal: Proc. Amer. Math. Soc. 120 (1994), 761-769
MSC: Primary 46L85; Secondary 19K99, 46L80, 55P99
MathSciNet review: 1166354
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{B}$ be a stable continuous trace $ {C^{\ast}}$-algebra with spectrum $ Y$. We prove that the natural suspension map $ {S_{\ast}}:[{C_0}(X),\mathcal{B}] \to [{C_0}(X) \otimes {C_0}({\mathbf{R}}),\mathcal{B} \otimes {C_0}({\mathbf{R}})]$ is a bijection, provided that both $ X$ and $ Y$ are locally compact connected spaces whose one-point compactifications have the homotopy type of a finite CW-complex and $ X$ is noncompact. This is used to compute the second homotopy group of $ \mathcal{B}$ in terms of $ K$-theory. That is, $ [{C_0}({{\mathbf{R}}^2}),\mathcal{B}] = {K_0}({\mathcal{B}_0})$, where $ {\mathcal{B}_0}$ is a maximal ideal of $ \mathcal{B}$ if $ Y$ is compact, and $ {\mathcal{B}_0} = \mathcal{B}$ if $ Y$ is noncompact.


References [Enhancements On Off] (What's this?)

  • [D] Jacques Dixmier, 𝐶*-algebras, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. Translated from the French by Francis Jellett; North-Holland Mathematical Library, Vol. 15. MR 0458185
  • [DN] M. Dădărlat and A. Némethi, Shape theory and (connective) 𝐾-theory, J. Operator Theory 23 (1990), no. 2, 207–291. MR 1066807
  • [E] Edward G. Effros, On the structure theory of 𝐶*-algebras: some old and new problems, Operator algebras and applications, Part I (Kingston, Ont., 1980) Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, R.I., 1982, pp. 19–34. MR 679693
  • [H] Dale Husemoller, Fibre bundles, McGraw-Hill Book Co., New York-London-Sydney, 1966. MR 0229247
  • [R] Jonathan Rosenberg, The role of 𝐾-theory in noncommutative algebraic topology, Operator algebras and 𝐾-theory (San Francisco, Calif., 1981) Contemp. Math., vol. 10, Amer. Math. Soc., Providence, R.I., 1982, pp. 155–182. MR 658514
  • [Sc] Claude Schochet, Topological methods for 𝐶*-algebras. III. Axiomatic homology, Pacific J. Math. 114 (1984), no. 2, 399–445. MR 757510
  • [Seg] Graeme Segal, 𝐾-homology theory and algebraic 𝐾-theory, 𝐾-theory and operator algebras (Proc. Conf., Univ. Georgia, Athens, Ga., 1975) Springer, Berlin, 1977, pp. 113–127. Lecture Notes in Math., Vol. 575. MR 0515311
  • [Sp] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L85, 19K99, 46L80, 55P99

Retrieve articles in all journals with MSC: 46L85, 19K99, 46L80, 55P99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1166354-3
Article copyright: © Copyright 1994 American Mathematical Society